MAUDE Adverse Event Report: MEDSHAPE, INC. DYNANAIL, 10 X 220 MM; INTRAMEDULLARY FIXATION ROD

MEDSHAPE, INC. DYNANAIL, 10 X 220 MM; INTRAMEDULLARY FIXATION ROD
Model Number 1200-01-1022
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The nail implantation was completed by dr.(b)(6), (b)(6) 2018 and the nail removal was completed by dr.(b)(6), (b)(6) 2019.After removal, the nail and nail components were sent to medshape for inspection / evaluation (06/2019).It is noted that the as-received condition of the nail may differ from the condition of the nail when removed from the patient.A photographic assessment of the nail and associated components was conducted.A device history record was conducted on the subject lot.All requirements related to product manufacturing, assembly, and packaging were met.No prior complaints or feedbacks were identified pertaining to the subject lot.Both surgeons were contacted to obtain additional information and patient imaging related to the subject case, but no information was received.There is a warning in the package insert that infers this type of event can occur: section 4, "warnings," includes the following statement: "the dynanail ankle arthrodesis nail is intended to facilitate healing but is not designed to support the patient's body weight in the presence of a delayed union or nonunion of bone.Until firm bony union is achieved, the patient should employ adequate external support and restrict physical activities that would place stress upon the implant or allow movement at the site and delay healing.Therefore, it is important that immobilization of the site is maintained until firm bony union (confirmed by clinical and radiological examination) is established.Failure to immobilize the ankle during healing may result in bending and/or breakage of the device and/or failed fusion." further, section 6 of the package insert, "potential adverse effects," states that "adverse effects resulting from the use of the dynanail ankle arthodesis system include[?] cracking or fracture of the implant components," and that such effects "may necessitate reoperation, revision or removal surgery." based on the information provided, the exact root cause of the incident could not be determined.Based on the overall extremely low complaint rate for this failure, at this point in time, no further action is warranted, and corrective action is not indicated.Medshape will continue to track any related complaints within this device family, including previous similar mdrs, as means of monitoring the extent with which this complaint is observed in the field.Should additional information be received, the information will be reviewed and the investigation re-opened as necessary.
 
Event or Problem Description
Medshape was notified regarding a patient who experienced a fracture of a dynanail post-implantation.

Brand Name
DYNANAIL, 10 X 220 MM
Common Device Name
INTRAMEDULLARY FIXATION ROD
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr nw
suite 440
atlanta GA 30318
MDR Report Key8804379
Report Number3007593722-2019-00001
Device Sequence Number13538896
Product Code HSB
UDI-Device IdentifierM97012000110220
UDI-PublicM97012000110220
Combination Product (Y/N)N
PMA/510(K) Number
K113828
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2021
Device Model Number1200-01-1022
Device Lot Number02272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR